Two and half years ago I did a lower face lift in Bangkok,thailand and all went very well until about three months after and I got up one morning with bad discomfort in my lower jaw and lower face . This progressively got worse and eventually the pain was so bad I had to go and see my doctor . She recommended that I see a facial surgeon to get his views on weather their might be a problem from the surgery I had done . I booked and saw one of the best surgeons in my area at my own cost for the consultation . He checked me out and could not see that the face surgery had caused this and directed me to a TMJ expert who then said this was causing the problem and told me to go away and take Amitryptolene and keep increasing the dose for 6 months . Anyway I told my doc she gave me the drug and I proceeded to take this for about 3 months gradually increasing the dose . The pain never budged one bit and so I went back to my doctor and asked if she would refer me to a max facial surgeon . Anyway in the mean time I decided to see my dentist and she made the referral to the Queens Medical Centre and eventually I got the apointment through . By now I was in terrible pain with my lower face and jaw and the drug I had been taking had done nothing . After going to the max facial dept and seeing a surgeon their he said that he would put me in for a MRI scan but it would take awhile to go through after a couple of months it came and after struggling through to the date they did the scan on my face and then two weeks later I went back for the result . Anyway they couldant determine what was causing the pain and only sugester that maby it was some sort of nerve damage . Realising I was in a bad cituation I suggested that maby it might be in order to see a neurologist at the hospital and that was arranged . About two weeks later I saw Dr White a consultant neurologist at the Queens Medical Centre and explained my story to him . He checked my face and said he had no clue as to what was causing the problem. I asked if he might recommend anything to help with the horrendous pain I had and he recommended Pregabalin ( Lyrica ) . At this point I decided that I would go and see my doctor and ask about this drug and also ask about a referral.The doctor get on her high horse and told me im not prepared to refer you to the hospital on the nhs because you went abroad previously . Anyway I told her that I didant want that and that I wanted to go private and pay and see Mr Rowson privately at the private hospital.,and I also explained the dentist had got me the referral anyway . Anyway to shorten a very long story after seeing Mr Rowson several times at a massive cost with private apointments he said he didant know what was causing it but it definitely wasant TMJ ,that was also the opinion of the surgeon who saw me at the hospital the QMC as well . I explained that a certain drug called Pregabalin had been recommended to try and that I had already tried several other drugs and they made no impact on the pain that had taken over my life by now .
My doctor did eventually give me the Pregabalin after making me try Amitryptoline Norotrytoline and Gabapentin all of wich made no impact on the face problem .
I did get finally refered to the pain maintenance clinic after several months and they were happy to just let me keep taking the 400mg a day of Pregabalin I was taking . Ive been on this now for over a year and this drug has just taken control of my life and I live in a continuas fog of being drowsy all the time and twice I dropped to sleep on a bus and ended up miles from wear I should have gotten off the bus . My days are taken over with continued tiredness and drowsiness on a massive scale and also another major problem is the weight gain ,I put on three stone in weight wich concerns me grately . A couple of times ive tried to cut the dosage down with terrible results that make me feel very ill and I feel that this drug has totally got me hooked .
At this point I don't know what to do and am desperate to find what is causing the facial problem and all that terrible pain in the lower face .
I would also like to say that after reading several other peoples accounts of their experience of Pregablin I can truly understand that I might have a massive problem to kick this drug .
Thanks so much for reading my story
Tina Marie Phillips ( The Pink Butterfly )